Display Settings:

Format

Send to:

Choose Destination
Br J Hosp Med (Lond). 2012 Feb;73(2):106-7.

Acute rhabdomyolysis caused by combination therapy with atorvastatin and warfarin.

Author information

  • 1Elise Bertman Diabetes Centre, Norfolk and Norwich University Hospital.

Abstract

Atorvastatin and warfarin are commonly prescribed in combination. Acute rhabdomyolysis is a rare but recognized side effect of atorvastatin occurring within a few weeks of initiation. This article presents a case of a 69-year-old man, on stable atorvastatin therapy, who developed acute rhabdomyolysis following initiation of warfarin. Rising international normalized ratio is a well-recognized feature of interaction between warfarin and various statins (fluvastatin, lovastatin and simva-statin). There has only been one previous similar case of acute rhabdomyolysis following the commencement of warfarin, reported in a patient on stable simvastatin therapy. To the authors' knowledge, no similar case has been reported with atorvastatin.

PMID:
22504754
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for MA Healthcare
    Loading ...
    Write to the Help Desk